It is currently Thu Aug 17, 2017 9:46 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: How I got off Suboxone
PostPosted: Wed Feb 11, 2015 9:20 pm 
Offline
New Poster
New Poster

Joined: Wed Feb 11, 2015 8:15 pm
Posts: 2
I have been 100% FREE of suboxone for 2 months.

And it was almost totally painless.

Heres how I did it with slow tapering, Iboga, and healthy living

After reading all the horror stories online of people trying to kick subs, I decided to share my journey (in brief)

History: Heroin addict on and off for 3 years- Got on suboxone to kick my habit- Suboxone user for 4 years

Started Suboxone at 4mgs. Stayed on this dose for a little over a year.

I weened myself off of Suboxone FOR THREE YEARS.

I know we all have different chemistry, but I have to say I firmly believe this was the key to my (relatively) painless success getting off of suboxone.

I cannot remember the exact increments I used over the 3 years, but lets just say I took it very very VERY slow. Every time I reduced my dose, I would stay at the new dose for 3-10 months. I used my intuition to determine when to reduce my dosage, and listened to my body. I was not in a rush.

When I would reduce a dosage, I would always begin by doing an "every other day dosage."
One day at old dosage, one day at new dosage. After about 2-3 weeks I would stay at the new dosage.

In the beginning I was taking it a little fast, and this was when I suffered the most.

Symptoms-

*Dysphoria

*Anxiety

*Low energy

I pretty much watched netflix movies for 3 months :)

If I could do it over again I would've taken it slower. Those 3 months did considerable damage to my work, my relationships and my self esteem.

After that I took it extremely slow and can honestly say I did not experience any W/D symptoms. If I did they were so minor I didnt think to attribute it to the suboxone taper.

Eventually I was at .5 mgs and decided to make the jump because my doctor said it should be fine. (Haha. Suboxone doctors don't know SHIT about the reality of using this drug as many on these forums can attest)

I lasted 2 days. Two days of insomnia, restless legs, intense anxiety, clamy skin, diarrhea etc. It was rough.

I got my prescription and continued to taper.

After a total of 4 years on suboxone. 3 of which I was slowly slowly tapering down from 4 mgs, I finally made it to .125. To do this kind of tapering to must get the film- not the pills. I used tiny sewing scissors to cut the 2 mg strips into 16 pieces.

It is essential to note that during these 4 years I completely turned my life around. I started eating healthy, meditating, doing inner work and taking care of my body. This was probably a HUGE factor in my success.

I was on the .125 dose for 3 months when I randomly got the opportunity to do Iboga.

I had wanted to do it to get off suboxone but knew that all the clinics require AT LEAST 2 weeks of being off of suboxone before giving you Iboga. This is because of the opiate potentiation affect (which can cause opiate overdose because Iboga makes Opiates much much stronger in the brain) and also because the suboxone will "block" the Iboga from accessing the opiate sites.

I had been anticipating WITHDRAWL HELL from suboxone- mostly due to sites like this and horror stories of users with horrible w/d symptoms. Also because of the 2 days of hell I experienced when I tried to jump off of sub at .5 mgs

The idea of going through 2 weeks of hell in order to take Iboga was unappealing. I tried to plan my life accordingly but wasn't entirely motivated to organize a 2 weeks in hell vacation for myself.

In a totally random and divine act of grace from the universe, I was given an opportunity to receive Iboga in a ceremony. The shaman was comfortable giving me the Iboga even though I was still on suboxone.

Yes, this was risky and dangerous. I didnt know what was going to happen and YES, I was afraid I might die. But the opportunity seemed so divinely guided and I was so ready to get off of subs that I said YES.

I did not take my suboxone that morning. We drank the Iboga at 1pm. And I have not had suboxone since!

I believe the dose I was given was much much lower than what is given to opiate addicts in Iboga clinics though I'm not totally sure.

I know I started with 2gms and took about 5 total over the course of 12 hrs.

I microdosed at 1/2 gm per day for one week after.

I can't say if it was the Iboga or the fact that I was on such a low dose or both. But I can say I have not had suboxone for 2 months.

For the first 10 days Suboxone free I experienced minor symptoms that would come and go with varying degrees of intensity. It was really not that bad. Plus I was so excited to be off of suboxone I didn't mind. It helped immensely that I was able to go on retreat, away from work and life and take time to myself to rest and heal.

Main symptoms:

-Anxiety: (Waves of it that would come and go for the first 4 days. It was intense but manageable with breathing and relaxation.)

-Restless Legs: I would get it at night when I would lay down to sleep. Surprisingly I didn't have any insomnia! I was shocked by this as insomnia was a main w/d symptom I had experienced every time I tried to quit heroin. The restless legs would also sometimes persist during the day where I would feel wobbly on my feet and like my legs were made of lead. Walking felt like a chore. Again, this was NOT severe but it was uncomfortable. This lasted on and off for about 10 days. Massaging my legs was the only was I found relief.

-Tiredness: I think this is to be expected. For 3-4 days I had really low energy and napped a lot. Again, really not that bad!

-Brain Fog: This only happened for the first 2 days or so. I would suddenly be overcome with a case of the stupids. I couldn't formulate sentences or speak intelligently. It was weird, ultimately I was able to laugh about it. It scared me a bit because I feared it would last a long time. It passed after a couple of days.

After about 10 days all these symptoms were gone.

Now, its been two months and for the most part I feel great. I have noticed sometimes I feel a little bit of dysphoria which I believe is a PAWS symptom. Its not constant but it is noticeable. I'm also getting stressed easier. Or stressful situations are causing me more anxiety. I'm experiencing this as increased heart rate, feelings of tension in my body and inability to focus. This has NOT been constant but it has been uncomfortable. Exercise and meditation and taking time to relax have been crucial.

Supplements I take every day:

Nervous System Tonic (by herb farms)

Valerian Root or Kava Kava (by herb farms)

5htp

Probiotics

B12

Diet is mostly raw. I strongly believe that eating fruits and veggies helps to repair the brain. I notice a direct connection to my moods when I eat well.

Am I experiencing PAWS? Yes, I believe I am. Is it that bad? No. Is a healthy lifestyle important to manage these symptoms? I would say it is Essential.

Ultimately, being in recovery for drug addiction has forced me to take care of my body mind and spirit because I was so fucked up that I had to heal.

THIS IS SUCH A BLESSING!

And for anyone who is dreading the process of recovery- I would strongly urge you to see this as an opportunity to develop a healthy lifestyle. What starts out as a regimen to heal your body and brain from addiction can become a way of life that is deeply nourishing.

Thats my story. Peace. <3


Top
 Profile  
 
PostPosted: Wed Feb 11, 2015 11:52 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Thank you for sharing your experience with us! You are welcome here!

:)
Amy

P.S. I deleted your other thread so that members could just follow you in one place. That is policy around here. :)

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Mon Feb 23, 2015 4:48 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
I know this is a couple weeks old already, but I just now found it. :D

I'm not sure if this member is still hanging around, but I found their story to be pretty motivating. Honestly, I believe the complete change in lifestyle that they were able to create is the key for those of us who do plan on quitting subs one day. It's not something that can be done in a few months, or even a year. It takes time and patience and a dedication to a new healthier lifestyle. I think the dedication it takes to do a slow taper is good practice for the determination we are going to need to stay off opiates for the rest of our lives.

I know this member used ibogaine for the last stage of their jump, but I believe they would have done just as well without it. That low taper is key to not having the terrible WD symptoms we all dread.

Thanks for sharing this with us, it was a good read.

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group